Alert archive / Hawaii / Wind Advisories in 2016
Wind Advisory 25, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Oct 21, 2016, 2:20 PM HST for 4 counties in Hawaii. It took effect at Oct 21, 2016, 7:40 PM HST. It was in force for 44 hr.
The area
The counties it named.
The facts
- Issued
- Oct 21, 2016, 2:20 PM HST (00:20 UTC)
- In effect from
- Oct 21, 2016, 7:40 PM HST
- Expired
- Oct 23, 2016, 4:06 PM HST
- In force
- 44 hr
- Issued by
- NWS Honolulu, HI
Counties Hawaii County, HI, Honolulu County, HI, Kalawao County, HI, Kauai County, HI
The radar
The Molokai radar (PHMO), 38 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lihue, (PHLI), launched 00:00Z, 0.3 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 78 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 868 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- -41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
832 WWHW70 PHFO 220020 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 220 PM HST FRI OCT 21 2016 ...WIND ADVISORY IN EFFECT FOR PORTIONS OF THE BIG ISLAND AND MAUI THIS EVENING THEN ACROSS MOST OF THE STATE ON SATURDAY... .STRONG HIGH PRESSURE NORTH OF THE ISLANDS WILL RESULT IN WINDY NORTHEAST TRADES THROUGH UNTIL SATURDAY EVENING. THIS WIND ADVISORY HIGHLIGHTS THE STRONGEST WINDS AND GUSTS IN EXPOSED AREAS...THROUGH MOUNTAIN GAPS AND LEEWARD OF THE MOUNTAINS. HIZ014>016-018-019-024>026-221330- /O.NEW.PHFO.WI.Y.0025.161022T1600Z-161023T0700Z/ /O.CON.PHFO.WI.Y.0024.000000T0000Z-161022T0700Z/ LANAI MAKAI-LANAI MAUKA-KAHOOLAWE-MAUI LEEWARD WEST- MAUI CENTRAL VALLEY-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST- KOHALA- INCLUDING THE CITIES OF...MANELE...LANAI CITY...LAHAINA... KAANAPALI...KAHULUI...SOUTH POINT...PAHALA...HILO...VOLCANO... HONOKAA...KAMUELA...WAIKOLOA 220 PM HST FRI OCT 21 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM HST THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 6 AM TO 9 PM HST SATURDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 9 PM HST SATURDAY. * TIMING...THROUGH 9 PM THIS EVENING...THEN RESUMING SATURDAY MORNING THROUGH SATURDAY EVENING. * WINDS...NORTHEAST 15 TO 30 MPH WITH GUSTS TO 50 MPH. * IMPACTS...STRONG WIND GUSTS WILL CAUSE LOOSE OBJECTS TO BLOW AROUND...AND COULD RESULT IN DOWNED TREE BRANCHES. LOCALIZED POWER OUTAGES ARE POSSIBLE. DRIVING HIGH PROFILE VEHICLES MAY BECOME DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ HIZ001>013-017-020-021-027-221330- /O.NEW.PHFO.WI.Y.0025.161022T1600Z-161023T0700Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS- OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU- OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD- MOLOKAI LEEWARD-MAUI WINDWARD WEST-WINDWARD HALEAKALA- LEEWARD HALEAKALA-BIG ISLAND INTERIOR- INCLUDING THE CITIES OF...LIHUE...PRINCEVILLE...POIPU...WAIMEA... HANAPEPE...KOKEE STATE PARK...HONOLULU...WAIKIKI...HAWAII KAI... KAPOLEI...NANAKULI...MAKAHA...HALEIWA...WAIALUA...KAHUKU... PUNALUU...LAIE...KAILUA...KANEOHE...WAIMANALO...MILILANI... WAHIAWA...PEARL CITY...MAKAKILO...KALAUPAPA...KAUNAKAKAI... WAILUKU...HAIKU...MAKAWAO...HANA...KIHEI...MAKENA...PUKALANI... KULA...BRADSHAW FIELD...SADDLE ROAD ABOVE 5000 FEET 220 PM HST FRI OCT 21 2016 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 9 PM HST SATURDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 9 PM HST SATURDAY. * TIMING...SATURDAY MORNING THROUGH SATURDAY EVENING. * WINDS...NORTHEAST 15 TO 30 MPH WITH GUSTS TO 50 MPH. * IMPACTS...STRONG WIND GUSTS WILL CAUSE LOOSE OBJECTS TO BLOW AROUND...AND COULD RESULT IN DOWNED TREE BRANCHES. LOCALIZED POWER OUTAGES ARE POSSIBLE. DRIVING HIGH PROFILE VEHICLES MAY BECOME DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ FOSTER
5 follow-up statements
236 WWHW70 PHFO 220540 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 740 PM HST FRI OCT 21 2016 ...WIND ADVISORY IN EFFECT FOR MOST OF THE STATE THROUGH SATURDAY... .STRONG HIGH PRESSURE NORTH OF THE ISLANDS WILL BRING WINDY NORTHEAST TRADES TO THE AREA THROUGH SATURDAY EVENING. THE STRONGEST WINDS AND GUSTS ARE EXPECTED IN THE EXPOSED AREAS...THROUGH MOUNTAIN GAPS AND LEE AREAS OF THE MOUNTAINS. HIZ014>016-018-019-024>026-221845- /O.CAN.PHFO.WI.Y.0024.000000T0000Z-161022T0700Z/ /O.EXT.PHFO.WI.Y.0025.161022T0540Z-161023T0700Z/ LANAI MAKAI-LANAI MAUKA-KAHOOLAWE-MAUI LEEWARD WEST- MAUI CENTRAL VALLEY-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST- KOHALA- INCLUDING THE CITIES OF...MANELE...LANAI CITY...LAHAINA... KAANAPALI...KAHULUI...SOUTH POINT...PAHALA...HILO...VOLCANO... HONOKAA...KAMUELA...WAIKOLOA 740 PM HST FRI OCT 21 2016 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM HST SATURDAY... * TIMING...THROUGH SATURDAY EVENING. * WINDS...NORTHEAST 15 TO 30 MPH WITH GUSTS TO 50 MPH. * IMPACTS...STRONG WIND GUSTS WILL CAUSE LOOSE OBJECTS TO BLOW AROUND...AND COULD RESULT IN DOWNED TREE BRANCHES. LOCALIZED POWER OUTAGES ARE POSSIBLE. DRIVING HIGH PROFILE VEHICLES MAY BECOME DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ HIZ001>013-017-020-021-027-221845- /O.EXT.PHFO.WI.Y.0025.161022T0540Z-161023T0700Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS- OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU- OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD- MOLOKAI LEEWARD-MAUI WINDWARD WEST-WINDWARD HALEAKALA- LEEWARD HALEAKALA-BIG ISLAND INTERIOR- INCLUDING THE CITIES OF...LIHUE...PRINCEVILLE...POIPU...WAIMEA... HANAPEPE...KOKEE STATE PARK...HONOLULU...WAIKIKI...HAWAII KAI... KAPOLEI...NANAKULI...MAKAHA...HALEIWA...WAIALUA...KAHUKU... PUNALUU...LAIE...KAILUA...KANEOHE...WAIMANALO...MILILANI... WAHIAWA...PEARL CITY...MAKAKILO...KALAUPAPA...KAUNAKAKAI... WAILUKU...HAIKU...MAKAWAO...HANA...KIHEI...MAKENA...PUKALANI... KULA...BRADSHAW FIELD...SADDLE ROAD ABOVE 5000 FEET 740 PM HST FRI OCT 21 2016 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM HST SATURDAY... * TIMING...THROUGH SATURDAY EVENING. * WINDS...NORTHEAST 15 TO 30 MPH WITH GUSTS TO 50 MPH. * IMPACTS...STRONG WIND GUSTS WILL CAUSE LOOSE OBJECTS TO BLOW AROUND...AND COULD RESULT IN DOWNED TREE BRANCHES. LOCALIZED POWER OUTAGES ARE POSSIBLE. DRIVING HIGH PROFILE VEHICLES MAY BECOME DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$
855 WWHW70 PHFO 221315 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 315 AM HST SAT OCT 22 2016 ...WIND ADVISORY IN EFFECT FOR MOST OF THE STATE THROUGH THIS EVENING... .STRONG HIGH PRESSURE NORTH OF THE ISLANDS WILL BRING WINDY NORTHEAST TRADES TO THE AREA THROUGH THIS EVENING. THE STRONGEST WINDS AND GUSTS ARE EXPECTED IN THE EXPOSED AREAS...THROUGH MOUNTAIN GAPS AND LEE AREAS OF THE MOUNTAINS. HIZ001>021-024>027-230215- /O.CON.PHFO.WI.Y.0025.000000T0000Z-161023T0700Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS- OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU- OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD- MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-KAHOOLAWE- MAUI WINDWARD WEST-MAUI LEEWARD WEST-MAUI CENTRAL VALLEY- WINDWARD HALEAKALA-LEEWARD HALEAKALA-SOUTH BIG ISLAND- BIG ISLAND NORTH AND EAST-KOHALA-BIG ISLAND INTERIOR- INCLUDING THE CITIES OF...LIHUE...PRINCEVILLE...POIPU...WAIMEA... HANAPEPE...KOKEE STATE PARK...HONOLULU...WAIKIKI...HAWAII KAI... KAPOLEI...NANAKULI...MAKAHA...HALEIWA...WAIALUA...KAHUKU... PUNALUU...LAIE...KAILUA...KANEOHE...WAIMANALO...MILILANI... WAHIAWA...PEARL CITY...MAKAKILO...KALAUPAPA...KAUNAKAKAI... MANELE...LANAI CITY...WAILUKU...LAHAINA...KAANAPALI...KAHULUI... HAIKU...MAKAWAO...HANA...KIHEI...MAKENA...PUKALANI...KULA... SOUTH POINT...PAHALA...HILO...VOLCANO...HONOKAA...KAMUELA... WAIKOLOA...BRADSHAW FIELD...SADDLE ROAD ABOVE 5000 FEET 315 AM HST SAT OCT 22 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM HST THIS EVENING... * TIMING...THROUGH THIS EVENING. * WINDS...NORTHEAST 15 TO 30 MPH WITH GUSTS TO 50 MPH. * IMPACTS...STRONG WIND GUSTS WILL CAUSE LOOSE OBJECTS TO BLOW AROUND...AND COULD RESULT IN DOWNED TREE BRANCHES. LOCALIZED POWER OUTAGES ARE POSSIBLE. DRIVING HIGH PROFILE VEHICLES MAY BECOME DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$
625 WWHW70 PHFO 230152 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 352 PM HST SAT OCT 22 2016 ...WIND ADVISORY IN EFFECT FOR PORTIONS OF THE BIG ISLAND AND MAUI COUNTY THROUGH TONIGHT... .STRONG HIGH PRESSURE NORTH OF THE STATE WILL PRODUCE STRONG AND GUSTY TRADE WINDS THAT WILL BE ENHANCED OVER AND DOWNWIND OF THE TERRAIN ON THE BIG ISLAND...LANAI...AND MAUI. HIZ001>013-016-020-021-230300- /O.CAN.PHFO.WI.Y.0025.000000T0000Z-161023T0700Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS- OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU- OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD- MOLOKAI LEEWARD-KAHOOLAWE-WINDWARD HALEAKALA-LEEWARD HALEAKALA- INCLUDING THE CITIES OF...LIHUE...PRINCEVILLE...POIPU...WAIMEA... HANAPEPE...KOKEE STATE PARK...HONOLULU...WAIKIKI...HAWAII KAI... KAPOLEI...NANAKULI...MAKAHA...HALEIWA...WAIALUA...KAHUKU... PUNALUU...LAIE...KAILUA...KANEOHE...WAIMANALO...MILILANI... WAHIAWA...PEARL CITY...MAKAKILO...KALAUPAPA...KAUNAKAKAI... HAIKU...MAKAWAO...HANA...KIHEI...MAKENA...PUKALANI...KULA 352 PM HST SAT OCT 22 2016 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DECREASED BELOW ADVISORY LEVELS. $$ HIZ014-015-017>019-024>027-231500- /O.EXT.PHFO.WI.Y.0025.000000T0000Z-161023T1600Z/ LANAI MAKAI-LANAI MAUKA-MAUI WINDWARD WEST-MAUI LEEWARD WEST- MAUI CENTRAL VALLEY-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST- KOHALA-BIG ISLAND INTERIOR- INCLUDING THE CITIES OF...MANELE...LANAI CITY...WAILUKU... LAHAINA...KAANAPALI...KAHULUI...SOUTH POINT...PAHALA...HILO... VOLCANO...HONOKAA...KAMUELA...WAIKOLOA...BRADSHAW FIELD... SADDLE ROAD ABOVE 5000 FEET 352 PM HST SAT OCT 22 2016 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST SUNDAY... * TIMING...THROUGH 6 AM SUNDAY. * WINDS...NORTHEAST 15 TO 30 MPH WITH GUSTS TO 50 MPH. WINDS WILL BE STRONGEST OVER AND DOWNWIND OF TERRAIN. * IMPACTS...STRONG WIND GUSTS WILL CAUSE LOOSE OBJECTS TO BLOW AROUND...AND COULD RESULT IN DOWNED TREE BRANCHES. LOCALIZED POWER OUTAGES ARE POSSIBLE. DRIVING HIGH PROFILE VEHICLES MAY BECOME DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ WROE
413 WWHW70 PHFO 231315 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 315 AM HST SUN OCT 23 2016 ...WIND ADVISORY IN EFFECT FOR PORTIONS OF THE BIG ISLAND AND MAUI COUNTY THROUGH THIS EVENING... .STRONG HIGH PRESSURE NORTH OF THE STATE WILL PRODUCE STRONG AND GUSTY WINDS OVER THE SUMMITS TODAY. GUSTY WINDS WILL ALSO BE ENHANCED OVER AND DOWNWIND OF THE TERRAIN ON THE BIG ISLAND...LANAI...AND MAUI. HIZ028-240215- /O.EXB.PHFO.WI.Y.0025.000000T0000Z-161024T0400Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 315 AM HST SUN OCT 23 2016 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. * TIMING...THROUGH THIS EVENING. * WINDS...EAST 25 TO 50 MPH WITH GUSTS TO 60 MPH. * IMPACTS...MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...ARE URGED TO DRIVE WITH EXTREME CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY FOR THE SUMMITS MEANS THAT SUSTAINED WINDS OF AT LEAST 45 MPH...OR GUSTS OF AT LEAST 55 MPH...ARE EXPECTED. && $$ HIZ014-015-017>019-024>027-240215- /O.EXT.PHFO.WI.Y.0025.000000T0000Z-161024T0400Z/ LANAI MAKAI-LANAI MAUKA-MAUI WINDWARD WEST-MAUI LEEWARD WEST- MAUI CENTRAL VALLEY-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST- KOHALA-BIG ISLAND INTERIOR- INCLUDING THE CITIES OF...MANELE...LANAI CITY...WAILUKU... LAHAINA...KAANAPALI...KAHULUI...SOUTH POINT...PAHALA...HILO... VOLCANO...HONOKAA...KAMUELA...WAIKOLOA...BRADSHAW FIELD... SADDLE ROAD ABOVE 5000 FEET 315 AM HST SUN OCT 23 2016 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS EVENING... * TIMING...THROUGH THIS EVENING. * WINDS...NORTHEAST 15 TO 30 MPH WITH GUSTS TO 50 MPH. WINDS WILL BE STRONGEST OVER AND DOWNWIND OF TERRAIN. * IMPACTS...STRONG WIND GUSTS WILL CAUSE LOOSE OBJECTS TO BLOW AROUND...AND COULD RESULT IN DOWNED TREE BRANCHES. DRIVING HIGH PROFILE VEHICLES MAY BECOME DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$
215 WWHW70 PHFO 240206 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 406 PM HST SUN OCT 23 2016 ...WIND ADVISORY IS CANCELLED... HIZ014-015-017>019-024>028-240315- /O.CAN.PHFO.WI.Y.0025.000000T0000Z-161024T0400Z/ LANAI MAKAI-LANAI MAUKA-MAUI WINDWARD WEST-MAUI LEEWARD WEST- MAUI CENTRAL VALLEY-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST- KOHALA-BIG ISLAND INTERIOR-BIG ISLAND SUMMITS- INCLUDING THE CITIES OF...MANELE...LANAI CITY...WAILUKU... LAHAINA...KAANAPALI...KAHULUI...SOUTH POINT...PAHALA...HILO... VOLCANO...HONOKAA...KAMUELA...WAIKOLOA...BRADSHAW FIELD... SADDLE ROAD ABOVE 5000 FEET... MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 406 PM HST SUN OCT 23 2016 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. WINDS ACROSS THE AREA HAVE DIMINISHED. $$ BURKE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Oct 21, 10:05 AM HST, 4 hours 15 minutes earlier.
Area forecast discussion, Oct 21, 10:05 AM HST, 4 hours 15 minutes before
Area Forecast Discussion National Weather Service Honolulu HI 1005 AM HST Fri Oct 21 2016 .SYNOPSIS... Strong trade winds will persist through the weekend and will supply periods of wet weather to the area. Trades will focus most of the shower activity across windward and mauka areas, but many of the showers will carry over to leeward sides of the smaller islands. A drier airmass will move into the region next week, bringing more typical trade wind weather back into the area. && .DISCUSSION... Currently at the surface, a 1030 mb high is centered around 900 miles north of Kauai, and is driving the strong trade winds across the island chain. The high is slowly weakening, but building closer to Hawaii which is essentially maintaining the pressure gradient and winds over the state. A Wind Advisory is in effect for portions of the Big Island and Maui County through 9 pm HST today. Visible satellite imagery shows mostly cloudy skies windward and partly cloudy skies leeward across most of the state. Meanwhile, radar imagery shows numerous showers moving into windward areas carried by the trade winds, with many the showers reaching leeward areas of the smaller islands. Expect the relatively wet trade wind weather and strong winds to continue today. MIMIC total precipitable water (PW) imagery shows an area of enhanced moisture with PW values between 1.4 and 1.7 inches over and upstream of the smaller islands islands, resulting in fairly widespread shower activity across windward and mauka areas today. By this afternoon, some slightly drier air will begin to work into the Big Island, so we should see a decrease in windward showers here, while daytime heating allows for scattered showers over the Kona slopes. Across the smaller islands, the deeper moisture is expected to hang around through the rest of today. Given the strength of the trades, some of the showers will make it into leeward sections of the smaller islands. Showers are likely to fill in again tonight and again on Saturday night, but coverage should not be as great as today. Winds will carry showers along, so while a few of the showers could bring a quick bout of moderate or heavy rain and blustery conditions, we are not anticipating flooding concerns at this time. The high 900 miles to the north will dig closer to Hawaii over the next day or so allowing the trade winds to peak on Saturday and Saturday night. A statewide Wind Advisory is likely to go into effect for tomorrow. Sustained winds in exposed areas and through gaps in the mountains will be the main concern over the next 24 to 48 hours. Downsloping gusts will be possible for leeward areas. Monday through Thursday, The high will weaken north of the state during the early next week, allowing the trade winds to ease to moderate to locally fresh levels. The trades will then strengthen by late next week as another strong high builds well north of the Aloha state. As for sensible weather details, a typical trade wind weather regime is expected through the period, with a slight increase in showers possible on Wednesday as a weak frontal boundary pushes southward through the island chain. Showers will continue to favor windward and mauka areas, with an occasional shower spilling over into leeward areas of the smaller islands. && .AVIATION... Radar VAD wind profiles and AMDAR soundings out of Honolulu show 30 knots of wind within a few thousand feet of the surface. Inversions are elevated, but winds this strong should still support turbulence in the lee of the mountains and an AIRMET is in effect for moderate low-level turbulence. The turbulence threat will increase tonight as the inversion lowers and low- level winds remain just as strong. Moderate turbulence potential will continue through the weekend, and possibly into early next week. A pocket of moisture mainly from Oahu to Maui will begin to affect Kauai by afternoon. This airmass is quite showery, with brief IFR visibilities in the heavier showers. MVFR conditions will be more widespread across windward sections, and an AIRMET is in effect for mountain obscuration. With the strong trade winds and elevated inversion, occasional showers will spread leeward and brief MVFR conditions are also possible. Conditions will begin to improve this evening. && .MARINE... A Small Craft Advisory (SCA) covers all coastal waters today, and will continue for most area through the weekend due to strong trade winds. Winds are forecast to reach gale strength in the typically windy areas around the Big Island and Maui Saturday and Saturday night. A Gale Watch has been issued for these typical windy areas for Saturday and Saturday night. Please see list of affected areas below and the Marine Weather Message (MWWHFO) product on our website. The trades will gradually weaken Sunday through Tuesday with the areas under the SCA likely being scaled back to the typically windy waters early next week. There will be a series of mainly small northwest to north northwest swells into next week, and a small background swell from the south. The strong trades, along with the upstream fetch, will build surf for east facing shores beginning today. Surf heights are likely to reach advisory levels over the weekend, and a High Surf Advisory will likely be issued for east facing shores later today or tonight. && .HFO WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 9 PM HST this evening for Lanai-Kahoolawe- Maui Leeward West-Maui Central Valley-South Big Island-Big Island North and East-Kohala. Gale Watch from Saturday morning through late Saturday night for Maalaea Bay-Pailolo Channel-Alenuihaha Channel-Big Island Leeward Waters-Big Island Southeast Waters. Small Craft Advisory until 6 AM HST Saturday for Maalaea Bay- Pailolo Channel-Alenuihaha Channel-Big Island Leeward Waters-Big Island Southeast Waters. Small Craft Advisory until 6 AM HST Monday for all other Hawaiian coastal waters. && DISCUSSION/MARINE...Foster AVIATION...Bravender
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 21, 3:49 PM HST | Gale Warning | HFO | 24 hr | |
| Oct 22, 3:15 AM HST | High Surf Advisory | HFO | Honolulu, Kalawao | 49 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.